MAUDE Adverse Event Report: AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD. DAKO OMNIS; AUTOMATED SLIDE STAINER

AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD. DAKO OMNIS; AUTOMATED SLIDE STAINER
Model Number GI100
Medical Device Problem Codes Product Quality Problem (1506); Protective Measures Problem (3015)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1-a6: not applicable.No patient involvement.This is an isolated incident as all current omnis instruments are manufactured with the guards installed.It was confirmed that there are only two old z-series omnis instruments in the field missing the guards, one of them was the instrument involved in this incident.Additionally, it has been confirmed that guards have been placed on both z-series instruments to prevent a recurrence of this incident.
 
Event or Problem Description
Agilent field service engineer (fse) states that her left hand was grazed/scrapped by the rotating fan which was missing guards.This injury occurred between her thumb and index finger.There were 3-4 cuts (less than an inch long) and the bleed was stopped once a bandage was applied.The engineer confirmed that her injury has healed.Investigation confirmed that the instrument is a z-series production and was not manufactured with guards on the back side of the bulk fans.The instrument has been serviced and guards were placed on the fans.The instrument is fully operational and is available to the user.This is an internal agilent instrument, no patient diagnosis involved.

Brand Name
DAKO OMNIS
Common Device Name
AUTOMATED SLIDE STAINER
Manufacturer (Section D)
AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD.
no.1 yishun avenue 7
singapore north east, sgp 76892 3
SN  768923
Manufacturer Contact
mary o'neill
1834 state highway 71 west
cedar creek, TX 78612
3026338510
MDR Report Key18369190
Report Number3003423869-2023-00109
Device Sequence Number7617266
Product Code KPA
UDI-Device Identifier05700573004904
UDI-Public05700573004904
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberGI100
Device Catalogue NumberGI10030
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Initial Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown